×

zbMATH — the first resource for mathematics

Exact solutions of some nonlinear evolution equations using symbolic computations. (English) Zbl 0956.35113
Summary: We present a solution methodology that utilizes symbolic computations to obtain analytic solutions of some nonlinear evolution equations by balancing the nonlinear and the dispersive effects. The solution method is demonstrated by obtaining solutions to Burgers’ equation, the nonlinear heat equation, the modified KdV equation, and the Kuramoto-Sivashinsky equation.

MSC:
35Q53 KdV equations (Korteweg-de Vries equations)
35C05 Solutions to PDEs in closed form
35-04 Software, source code, etc. for problems pertaining to partial differential equations
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Bluman, G; Kumei, S, On the remarkable nonlinear diffusion equation \(∂∂x[a(u + b)\^{}\{−2\}∂u∂x − ∂u∂t = 0\), J. math. phys., 21, 5, 1019-1023, (1980) · Zbl 0448.35027
[2] Cole, J.D, On a quasilinear parabolic equations occurring in aerodynamics, Quart. appl. math., 9, 225-236, (1951) · Zbl 0043.09902
[3] Hopf, E, The partial differential equation ut + uux = μuxx, Comm. pure appl. math., 3, 201-230, (1950)
[4] Kumei, S; Bluman, G, When nonlinear differential equations are equivalent to linear differential equations, SIAM J. appl. math., 42, 5, 1157-1173, (1982) · Zbl 0506.35003
[5] Torrisi, M; Tracina, R; Valenti, A, A group analysis approach for a nonlinear differential system arising in diffusion phenomena, J. math. phys., 37, 9, 4758-4767, (1996) · Zbl 0872.35004
[6] Gao, Y; Tian, B, Using symbolic computation to exactly solve for the Bogoyavlenskii’s generalized breaking solition equation, Computers math. applic., 33, 4, 35-37, (1997) · Zbl 0870.35099
[7] Gao, Y; Tian, B, Generalized tanh method with symbolic computation and generalized shallow water wave equation, Computers math. applic., 33, 4, 115-118, (1997) · Zbl 0873.76061
[8] Manickam, A.V; Moudgalya, K.M; Pani, A.K, Second-order splitting combined with orthogonal cubic spline collocation method for the Kuramoto-Sivashinsky equation, Computers math. applic., 35, 6, 5-25, (1998) · Zbl 0907.65098
[9] Burgers, J.M, A mathematical model illustrating the theory of turbulence, (1948), Academic Press New York · Zbl 0030.04503
[10] Lighthill, M.J, Viscosity effects in sound waves of finite amplitude, () · Zbl 0052.43001
[11] Blackstock, D.T, Thermoviscous attenuation of plane, periodic, finite amplitude sound waves, J. acoust. soc. amer., 36, 534-542, (1964)
[12] Whitham, G.B, Linear and nonlinear waves, (1974), Wiley New York · Zbl 0373.76001
[13] Nicolaenko, B; Scheurer, B; Temam, R, Some global dynamical properties of the Kuramoto-Sivashinsky equation: nonlinear stability and attractors, Physica D, 16, 155-183, (1985) · Zbl 0592.35013
[14] Russell, R.D; Sloan, D.M; Trummer, M.R, Some numerical aspects of computing inertia manifolds, SIAM J. sci. comp., 14, 19-43, (1993) · Zbl 0781.65101
[15] Garcia-Archilla, B, Some practical experience with the time integration of dissipative equations, J. comp. phy., 122, 25-29, (1995) · Zbl 0854.65078
[16] Kudryashov, N.A, Exact soliton solution of the generalized evolution equation of wave dynamics, J. appl. math. and mech., 52, 361-365, (1988)
[17] Kudryashov, N.A, Exact solution of the generalized Kuramoto-Sivashinsky equation, Physics letters A, 147, 5/6, 287-291, (1990)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.